Humira: Been on Humira for 3months, it’s not working... - NRAS

NRAS

30,400 members36,540 posts

Humira

gilox
gilox

Been on Humira for 3months, it’s not working particularly well, but I am wondering if anyone on this has a problem with mood swings/ depression, was coping ok &put the irritability down to severe knee pain ( waiting for a knee replacement) but yesterday out of the blue after an argument with the other half,I got in the car, drove like a mad thing, hoping for an accident in which I would be here no more! I came to my senses quite quickly,as all this is completely out of character I wonder if anyone else has reacted like this? Also have overwhelming fatigue! Thank you for reading all this.

17 Replies
oldestnewest

I think we all feel like this a some point amy

I have been on Humira for many years and it took 3/4 months to realise it was working for me and has helped greatly with my erosive RA. It's never made me feel depressed or moody. I feel extra tired the day after injecting though. We are all different and react differently to meds, I would bring this up with your rheumy team as soon as possible, especially if this isn't normal for you and other meds don't make you feel this way. All the very best. X

,

gilox
gilox in reply to Gigi71

Thanks so much for you kind words, I have decided to call the rheumy nurse today, I am beginning to wonder if the tiredness is causing the depression, although in my mid seventies I am usually very active, walking the dogs for 2hours every day,& always “on the go” as the oh puts it! So this is very unusual for me. Thanks again, G

Gigi71
Gigi71 in reply to gilox

Good, best to discuss this with your nurse, I had a wonderful and very understanding nurse when I went on it. I am in my early seventies and definatley feel very tired of late, my back has been a problem for two and a half years and getting worst this is OA in my back, so maybe your knee is just getting you down. I think just like you I am used to getting on with it. If Humira isn't for you then hopefully another bio will be. Take lots of care X

gilox
gilox in reply to Gigi71

Quick update, nurse rang me back, have to stop Humira for two weeks,then call again to discuss further treatment. She is so good, so lucky to have her! Can’t have steroids in case knee op comes up soon. X

Gigi71
Gigi71 in reply to gilox

Best to go by their advice, as they know you better. Good you trust your nurse and hopefully together will find the best treatment for you. I have been on pred for 33 years and never had to stop for an op, I'v had many, so again it all depends on the individual. I hope you get your knee op soon. Hugs G X

gilox
gilox in reply to Gigi71

The surgeon also advised no pred, could be that I’m having a knee replacement? I can cope with the pain, it’s the depression,irritability & crying I’m finding hard to take, do feel more hopeful after talking to the nurse,also “chatting” with you has helped,so Thankyou, G x

Gigi71
Gigi71 in reply to gilox

It's good to talk, so the advert used to say. So far lucky not to have a knee op, 5 on my feet including triple foot fusions on both feet, I do in fact need an ankle replacement, plus the foot will have to be realigned, just can't face it, recovery time in the region of 18 months. Royal National Orthopaedic Hospital called last Friday to see if I want to have it, NO so another telephone appointment in a year or anytime I want to ring them. It awful for you when a medication effects your mood so much. I'm not good with opiate drugs or Amitripyiline, the later turned me into a zombie. I get on with naproxen, I went back on my Humira last week after a 6 week break because my bloods where showing I had an infection, my leg ulcer is almost healed now with compression. I hope you start to feel better, not sure how long it stays in your system. I do know I was feeling very achey but had to stop mtx as well. Good luck. X

gilox
gilox in reply to Gigi71

Oh you poor girl! You really have been & still are going through so much, you have been so supportive,feeling much more positive today ( in spite of a dentist appointment!) wishing you a pain free time very soon. Take care,& let me know how things are. G xxx

Gigi71
Gigi71 in reply to gilox

I'm so pleased you are feeling little more positive today. Hope the dentist's went well, always some part of the NHS to see ! I went about my leg ulcer this evening and it's more or less healed. I dropped a round paving slab on it in the middle of May, dispite the gardener due in a couple of days, I thought I'll just move that. It cut my leg, that healed fairly quickly when the steri strips were removed. The bruise turned into a haematoma and that went into an ulcer. Have had really good care, will have to have compression for life though, bit of a blow, not a great look !!! Please message if it helps. Hugs G X

gilox
gilox in reply to Gigi71

Oh no! Just the sort of thing I would do,although I leave the garden to OH! Definitely feeling better today, one filling OH had 2 out🙄,I crochet (a lot) but not done much lately,but today I made the components of a monkey hat,hope to get it all sewn together tomorrow,& looking forward to making more, something I would not have thought about a few weeks ago! Thinking a unicorn 🦄 hat yes definitely feeling better. BIG hugs 🤗, G x

Familyguy
Familyguy in reply to gilox

Hi their

I hope that you have got to the bottom of the issues.

could you please let me know did you start the Humira again or did you stay off of it.

I had anxiety depression and rage / aggression issues whilst I was on Humira.

I had to stop as it was getting out of control.

gilox
gilox in reply to Familyguy

Hi! I have been lucky enough to have been in remission since I come off Humira,I’m 9 weeks in from my knee replacement & now having a few reminders that “RA is for life”! Pain is not too bad, but will have to see Rheumy nurse if it gets worse! But really not keen on Humira again!

Hi, I know for sure that biologics can give this type of problems to people who are susceptible to Them. It happened to me with two different biologics with rheumatologists keeping saying that the Extreme anxiety,depression and mood swings I was experiencing couldn't be ascribed to medications making me feel unbelieved. I've found Two american websites containing users' opinions about different medicines and I found out that the side effects I complained were not rare.

Familyguy
Familyguy in reply to Daisy7111

Hi Daisy7111

I had an absolutely horrible experience with humira psycholigical problems emotional problems a complete personality change to say the least.

My rheumatologist dismissed everything I said about these problems being caused by Humira he actually wanted to double the dosage to weekly injections.

I thought only one way to find out the truth here stop the medication.

I stopped injecting and within a few weeks I felt like I had woken from a comma , I had my back I was in control again.

I haven't injected for around a year my life is so so much better without this drug I have no pain no symptoms of illness but more importantly I'm myself again rather than some raging lunatic.

Could you please post details of this American website so that I can look on their for answers as to why I had this reaction.

Thanks for your post I really appreciate it as it's so reassuring to hear these side effects are not as rare as they are made out to be.

Hi thanks for getting back to me

Great to hear that you have been in remission that's brilliant it must be such a relief to be off Humira

I understand exactly the crazy mindset it's puts us into its a horrible way of living life.

Could I ask how long has it been since your last humira injection ?

It took me a few weeks to get my head back in working order.

How long did it take before you felt better mentally ?

Are you planning to try another biological drug or was the experience enough.

gilox
gilox in reply to Familyguy

Just this week it’s come back! So spoke to soon, but knee is pretty much cured, though still a little painful at night. No never want to go down that route again! Will talk to rheumy nurse if pain gets any worse, it’s mostly my hands & fingers. Hopefully a steroid injection will help, ease it ,then talk about a more permanent treatment.

You may also like...